7 doctors weighed in:

I gained 50 lbs in 6 months from zyprexa (olanzapine) and now coming off it i'm never hungry and nauseous- is this normal?

7 doctors weighed in
Dr. Vikas Duvvuri
Psychiatry
2 doctors agree

In brief: See below

Carb craving leading to rapid weight gain can be a side effect of zyprexa (olanzapine).
After stopping the drug, it is normal for side effects to resolve. However, given weight gain, one should check for glucose and lipid levels that might need medical attention.

In brief: See below

Carb craving leading to rapid weight gain can be a side effect of zyprexa (olanzapine).
After stopping the drug, it is normal for side effects to resolve. However, given weight gain, one should check for glucose and lipid levels that might need medical attention.
Dr. Vikas Duvvuri
Dr. Vikas Duvvuri
Thank
Dr. James Fox
Psychiatry
2 doctors agree

In brief: Depends

The weight gain, as you know, is a common side effect from zyprexa (olanzapine).
I am not a familiar with the symptoms you are having coming off the zyprexa (olanzapine). However, I am not necessarily surprised either, especially if you stopped it cold turkey rather than a gradual taper. I would go see a physician if symptoms persist beyond a week in case there is something else going on.

In brief: Depends

The weight gain, as you know, is a common side effect from zyprexa (olanzapine).
I am not a familiar with the symptoms you are having coming off the zyprexa (olanzapine). However, I am not necessarily surprised either, especially if you stopped it cold turkey rather than a gradual taper. I would go see a physician if symptoms persist beyond a week in case there is something else going on.
Dr. James Fox
Dr. James Fox
Thank
Dr. Bassam Amawi
Psychiatry
1 doctor agrees

In brief: Zyprexa (olanzapine) can increas

But usually it depends also how much u eat , what u eat and how much u exersize .
It can cause weight gain, and diabetes . Hopefly noe taht u stoped it u can lose some weight. If the symptoms u described continue see u pcp for evaluation.

In brief: Zyprexa (olanzapine) can increas

But usually it depends also how much u eat , what u eat and how much u exersize .
It can cause weight gain, and diabetes . Hopefly noe taht u stoped it u can lose some weight. If the symptoms u described continue see u pcp for evaluation.
Dr. Bassam Amawi
Dr. Bassam Amawi
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
18 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors